Alert archive / New Jersey / Special Marine Warnings in 2016
Special Marine Warning 95, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special marine warning at Jul 28, 2016, 7:32 PM EDT. It was in force for 88 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2016, 7:32 PM EDT (23:32 UTC)
- Expired
- Jul 28, 2016, 9:00 PM EDT
- In force
- 88 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 40.0 mph
The radar
The Dover AFB radar (KDOX), 115 km from the middle of the area, began a volume at 23:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 11.5 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1169 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 1097 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.0
The text
As transmitted.
303
WHUS51 KPHI 282332
SMWPHI
ANZ453-473-475-290100-
/O.NEW.KPHI.MA.W.0095.160728T2332Z-160729T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
732 PM EDT THU JUL 28 2016
THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A
* SPECIAL MARINE WARNING FOR...
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM...
WATERS FROM CAPE MAY NJ TO FENWICK ISLAND DE OUT 20 TO 40 NM...
WATERS FROM GREAT EGG INLET NJ TO CAPE MAY NJ OUT 20 TO 40 NM...
* UNTIL 900 PM EDT
* AT 730 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING
WATERSPOUTS WAS LOCATED NEAR BUOY 2FB...MOVING SOUTHEAST AT 20
KNOTS.
HAZARD...WATERSPOUTS AND WIND GUSTS TO 40 KNOTS.
SOURCE...RADAR INDICATED.
IMPACT...WATERSPOUTS CAN EASILY OVERTURN BOATS AND CREATE LOCALLY
HAZARDOUS SEAS. SMALL CRAFT COULD BE DAMAGED IN BRIEFLY
HIGHER WINDS AND SUDDENLY HIGHER WAVES.
* LOCATIONS IMPACTED INCLUDE...
DEEPWATER REEF...28-MILE WRECK...WILDWOOD REEF AND BUOY 2FB.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO SAFE HARBOR IMMEDIATELY AS GUSTY WINDS AND HIGH WAVES ARE
EXPECTED.
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF CAUGHT ON THE
OPEN WATER STAY BELOW DECK IF POSSIBLE...KEEP AWAY FROM UNGROUNDED
METAL OBJECTS.
&&
LAT...LON 3878 7396 3873 7404 3870 7415 3866 7416
3896 7469 3917 7453 3902 7378 3900 7372
TIME...MOT...LOC 2330Z 297DEG 22KT 3904 7452
WATERSPOUT...POSSIBLE
HAIL...0.00IN
WIND...40KTS
$$
ROBERTSON2 follow-up statements
289
FZUS71 KPHI 282348
MWSPHI
MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
748 PM EDT THU JUL 28 2016
ANZ453-473-475-290100-
/O.CON.KPHI.MA.W.0095.000000T0000Z-160729T0100Z/
748 PM EDT THU JUL 28 2016
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 900 PM EDT...
FOR THE FOLLOWING AREAS...
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM...
WATERS FROM CAPE MAY NJ TO FENWICK ISLAND DE OUT 20 TO 40 NM...
WATERS FROM GREAT EGG INLET NJ TO CAPE MAY NJ OUT 20 TO 40 NM...
AT 747 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING
WATERSPOUTS WAS LOCATED OVER 28-MILE WRECK...MOVING EAST AT 20 KNOTS.
HAZARD...WATERSPOUTS AND WIND GUSTS IN EXCESS OF 50 KNOTS.
SOURCE...RADAR INDICATED.
IMPACT...WATERSPOUTS CAN EASILY OVERTURN BOATS AND CREATE LOCALLY
HAZARDOUS SEAS. BOATS COULD SUFFER SIGNIFICANT STRUCTURAL
DAMAGE IN HIGH WINDS. SMALL CRAFT COULD CAPSIZE IN SUDDENLY
HIGHER WAVES.
LOCATIONS IMPACTED INCLUDE...
DEEPWATER REEF...28-MILE WRECK AND BUOY 2FB.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO SAFE HARBOR IMMEDIATELY AS GUSTY WINDS AND HIGH WAVES ARE
EXPECTED.
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF CAUGHT ON THE
OPEN WATER STAY BELOW DECK IF POSSIBLE...KEEP AWAY FROM UNGROUNDED
METAL OBJECTS.
&&
LAT...LON 3878 7396 3873 7404 3870 7415 3866 7416
3898 7462 3913 7447 3902 7378 3900 7372
TIME...MOT...LOC 2347Z 297DEG 22KT 3899 7440
WATERSPOUT...POSSIBLE
HAIL...0.00IN
WIND...50KTS
$$
ROBERTSON888
FZUS71 KPHI 290019
MWSPHI
MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
819 PM EDT THU JUL 28 2016
ANZ453-473-475-290100-
/O.CON.KPHI.MA.W.0095.000000T0000Z-160729T0100Z/
819 PM EDT THU JUL 28 2016
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 900 PM EDT...
FOR THE FOLLOWING AREAS...
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM...
WATERS FROM CAPE MAY NJ TO FENWICK ISLAND DE OUT 20 TO 40 NM...
WATERS FROM GREAT EGG INLET NJ TO CAPE MAY NJ OUT 20 TO 40 NM...
AT 818 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING
WATERSPOUTS WAS LOCATED OVER DEEPWATER REEF...MOVING EAST AT 20
KNOTS.
HAZARD...WATERSPOUTS AND WIND GUSTS TO 40 KNOTS.
SOURCE...RADAR INDICATED.
IMPACT...WATERSPOUTS CAN EASILY OVERTURN BOATS AND CREATE LOCALLY
HAZARDOUS SEAS. SMALL CRAFT COULD BE DAMAGED IN BRIEFLY
HIGHER WINDS AND SUDDENLY HIGHER WAVES.
LOCATIONS IMPACTED INCLUDE...
DEEPWATER REEF.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO SAFE HARBOR IMMEDIATELY AS GUSTY WINDS AND HIGH WAVES ARE
EXPECTED.
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF CAUGHT ON THE
OPEN WATER STAY BELOW DECK IF POSSIBLE...KEEP AWAY FROM UNGROUNDED
METAL OBJECTS.
&&
LAT...LON 3878 7396 3873 7404 3870 7415 3866 7416
3888 7447 3909 7429 3902 7378 3900 7372
TIME...MOT...LOC 0018Z 274DEG 22KT 3901 7415
WATERSPOUT...POSSIBLE
HAIL...0.00IN
WIND...40KTS
$$
ROBERTSONWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Jul 28, 7:08 PM EDT, 24 minutes earlier.
Area forecast discussion, Jul 28, 7:08 PM EDT, 24 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
708 PM EDT THU JUL 28 2016
.SYNOPSIS...
Scattered showers and thunderstorms with locally heavy rainfall will
persist at times through the weekend. Drier and less humid weather
is expected for much of the next work week as high pressure builds
over the region.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
705 PM ESTF:
we will cancel another portion of the watch extreme ne md through
n de and sw NJ, however, thats it. we expect svr potential to
increase in waa toward 11 PM on the Delmarva. Please do not think
watch cancellation means its all clear all night. Its only all
clear through about midnight
Active through Noon Friday. FF potential continues fairly high and
the watch continues. Greatest concern is se PA, S NJ, ne MD,
central and northern DE, where it rained heard this afternoon, and
or where 3 hrly ffg is under 3".
svr wx threat is mainly delmarva and s tip of NJ through midnight
and then it may expand northward after midnight to near ILG- ACY
axis as low pres in northern VA cuts enewd through s NJ. tor parameter
remarkably large toward 09z on the sref in snj. so SVA 418 was
trimmed south.
LSR's and PNS will be updated during the night.
we can use all damage reports, as well as unusual flooding reports
and any rainfall over 2 inches.
PWAT increase to 2.3" by 09z philly area. If it thunders at that
time, short term rainfall could easily be excessive for urban
areas.
normally heaviest rainfall occurs near the path of the sfc low,
near the most unstable air south of the south-ne wind sfc
convergence zone. Am expecting modeled qpf to be too far north.
so, another round of heavy rain looks to move in late tonight as
a wave of low pressure tracks northeastward along the stalled
front. Heavy rainfall with this second round may be more
widespread. Also, backed flow in the low levels ahead of the low
may provide a source of low- level helicity. Given very low LCL
heights, a weak tornado or two may occur toward early morning near
the front as long as instability remains near surface based.
630 PM ZFP wording on the Delmarva is somewhat confuded due to
svr wording terminating at midnight and gusty wind wording after
midnight but it doesnt read the second part of heavy rain and
gusty wind as Late.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
Precipitable water values of 2.2 to 2.4 inches will overspread
our forecast area from the south for tonight. Conditions are
expected to remain unstable, especially across our southern
counties. Also, surface low pressure approaching from the west
will result in the development of a favorable low level wind
profile for organized convection tonight. The surface wind should
begin to favor the east to south quadrant late tonight, especially
on the coastal plain, while winds around 800 HPa will be from the
southwest.
The very high precipitable water values should result in heavy
rainfall in any organized convection. As a result, the Flash Flood
Watch remains in effect for southeastern Pennsylvania, central and
southern New Jersey, Delaware and northeastern Maryland.
The cloud cover and high humidity will keep temperatures from
falling below the 70s for tonight except in the Poconos and far
northern New Jersey.
&&
.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
Highlights...
* Scattered showers/t-storms w/locally heavy rainfall this weekend
* Drier/less humid weather for much of the next work week
Details...
Friday night...
Dry weather expected Friday night with subsidence behind departing
shortwave. May see some patchy fog develop overnight with wet ground
and lingering low level moisture.
Saturday and Sunday...
A couple of additional shortwaves will move across our region this
weekend along with a frontal boundary in the vicinity. Timing is
uncertain this far out, but more scattered showers and thunderstorms
are expected at times this weekend. Pwats will still be between 1.5
and 2 inches, so the threat will exist for locally heavy rainfall.
Clouds and the threat of precipitation should hold high temps mainly
in the 80s both days.
Monday through Thursday...
High pressure will build over the region, bringing us drier and less
humid weather. There still will at least be a low risk for a few
showers early in the work week, but either way dry weather should
dominate through Thursday. High temps will mainly be in the 80s.
&&
.AVIATION /23Z THURSDAY THROUGH TUESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
Tonight...vfr showers with probably periods of ifr conds and gusty
winds to 25 kt in sct tstms, especially after 04z/29. otherwise
sustained winds under 10 kt will tend to become northeast toward
morning. Confidence is low for the timing of convection at any
particular TAF site, but high that storms will be in the region
through early Friday morning.
Friday...showers and thunderstorms end from west southwest to
east northeast. mvfr or ifr conds 12z-15z in showers/sct tstms
then improving to vfr cigs in the afternoon with a northeast
backing to north wind gust 20 kt.
Outlook...
Sat through Sun...Shra/tsra will lower cigs/vsbys at times
Otherwise VFR expected. Moderate Confidence.
Mon...Mainly VFR. Moderate Confidence.
&&
.MARINE...
A severe thunderstorm watch is in effect for most of the waters. There
is a potential for storms through this evening to produce locally
strong winds. An isolated waterspout is also possible through
early Friday morning.
S to SE winds 10-15 kt will become light tonight. Seas will
generally be around 1 ft. S-SW in the morning will increase to
10-20 kt and become NW in the afternoon and then N late in the day
across our northern coastal waters as a cold front passes thru.
Expect seas to respond by building to 2 ft in the morning and
possibly 3 to 4 ft during the afternoon in our coastal waters.
Outlook...Friday night through Tuesday...
There is a low risk for marginal small craft seas Friday night but
for now kept them just below 5 feet. Otherwise, winds/seas should
generally remain below small craft advisory thresholds through the
period. Biggest concern for mariners will be the risk for
thunderstorms this weekend. Drier weather should arrive early next
week.
RIP CURRENTS... There is a low risk for the development of dangerous
rip currents for today due to the relatively light wind and tranquil
seas. The probably risk for the development of dangerous rip
currents on Friday should primarily be low but it may approach
moderate along the NJ coast late in the day as alongshore N-NE
winds increase and surf builds to about 3 ft.
&&
.CLIMATE...
PHL heading for top 10 warmest July on record. tentatively, July
avg temp for PHL will be about 80.9, 8th warmest July in the
period of record since 1874. We have room to give on the low
side, so its unlikely to run a rank much different than #8.
ACY... already as of 5 pm this afternoon...is 10th wettest on
record with its monthly record of 13.098 set in 1959, the por
back to 1874.
daily record rainfall
today friday the 29th
acy 2.05 2012 2.21 - 1884
phl 8.02 2013 3.53 - 1980
ilg 2.34 1914 1.85 - 1913
abe 3.00 1916 1.64 - 1979
ttn 2.35 2012 2.84 - 1961
ged 1.98 1994 1.07 - 1969
rdg 3.57 1969 2.51 - 1961
mpo 2.15 1969 4.59 - 1969
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Flash Flood Watch through Friday morning for PAZ054-055-
060>062-070-071-101>106.
NJ...Flash Flood Watch through Friday morning for NJZ001-007>010-
012>027.
DE...Flash Flood Watch through Friday morning for DEZ001>004.
MD...Flash Flood Watch through Friday morning for MDZ008-012-015-
019-020.
MARINE...None.
&&
Synopsis...99
Near Term...Klein/drag 708P
Short Term...Klein
Long Term...99
Aviation...Klein/99
Marine...Klein/99
Climate...Hazardous weather outlook, Jul 28, 7:17 PM EDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 717 PM EDT THU JUL 28 2016 NJZ001-007-008-PAZ054-055-060>062-292330- SUSSEX-WARREN-MORRIS-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- 717 PM EDT THU JUL 28 2016 ...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. DEZ002>004-MDZ012-015-019-020-NJZ021-023-024-292330- KENT-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-CUMBERLAND-CAPE MAY-ATLANTIC COASTAL CAPE MAY- 717 PM EDT THU JUL 28 2016 ...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... ...SEVERE THUNDERSTORM WATCH 418 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. DEZ001-MDZ008-NJZ009-010-012>020-022-025>027-PAZ070-071-101>106- 292330- NEW CASTLE-CECIL-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH- EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-ATLANTIC-COASTAL ATLANTIC- COASTAL OCEAN-SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA- WESTERN CHESTER-EASTERN CHESTER-WESTERN MONTGOMERY- EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- 717 PM EDT THU JUL 28 2016 ...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ430-431-453>455-292330- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 717 PM EDT THU JUL 28 2016 ...SEVERE THUNDERSTORM WATCH 418 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ450>452-292330- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- 717 PM EDT THU JUL 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jul 28, 4:46 PM EDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
446 PM EDT THU JUL 28 2016
NJZ017-018-020>025-027-282145-
OCEAN-CAPE MAY-ATLANTIC-CUMBERLAND-ATLANTIC COASTAL CAPE MAY-COASTAL
ATLANTIC-GLOUCESTER-CAMDEN-SOUTHEASTERN BURLINGTON-
446 PM EDT THU JUL 28 2016
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN CAMDEN...
SOUTHEASTERN GLOUCESTER...NORTHEASTERN CAPE MAY...ATLANTIC...SOUTHERN
OCEAN...EAST CENTRAL CUMBERLAND AND SOUTHEASTERN BURLINGTON
COUNTIES...
AT 446 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER MAYS
LANDING...OR 13 MILES EAST OF VINELAND...MOVING EAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
VINELAND...ATLANTIC CITY...MILLVILLE...OCEAN CITY...CUMBERLAND...
PLEASANTVILLE...HAMMONTON...SOMERS POINT...VENTNOR CITY...
BRIGANTINE...NORTHFIELD...ABSECON...MARGATE CITY...EGG HARBOR CITY...
WEYMOUTH...ESTELL MANOR...PORT REPUBLIC...LONGPORT...
CORBIN CITY AND MAYS LANDING.
WIND GUSTS UP TO 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND WILL CAUSE
LOCALIZED FLOODING ON ROADWAYS AND POOR DRAINAGE AREAS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3939 7438 3930 7454 3933 7468 3927 7459
3929 7460 3929 7455 3926 7459 3925 7461
3928 7462 3935 7500 3961 7488 3954 7439
3941 7440 3944 7435 3944 7439 3948 7438
3946 7436 3949 7435 3949 7431 3947 7430
TIME...MOT...LOC 2046Z 278DEG 12KT 3946 7475
ROBERTSONLocal storm report, Jul 28, 6:00 PM EDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
600 PM EDT THU JUL 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 PM TSTM WND GST DOVER AIR FORCE BASE 39.13N 75.47W
07/28/2016 M63 MPH KENT DE ASOS
&&
EVENT NUMBER PHI1601602
SRPLocal storm report, Jul 28, 6:02 PM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
602 PM EDT THU JUL 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HEAVY RAIN NEWFIELD 39.55N 75.02W
07/28/2016 M2.78 INCH GLOUCESTER NJ TRAINED SPOTTER
2.78 INCHES FELL BETWEEN 4-5 PM
&&
EVENT NUMBER PHI1601603
JJM/JTJSpecial weather statement, Jul 28, 6:12 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
612 PM EDT THU JUL 28 2016
DEZ002>004-MDZ019-020-282300-
DELAWARE BEACHES-KENT-INLAND SUSSEX-CAROLINE-TALBOT-
612 PM EDT THU JUL 28 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN KENT...NORTHWESTERN
SUSSEX...SOUTHEASTERN CAROLINE AND NORTHEASTERN TALBOT COUNTIES...
AT 611 PM EDT...A STRONG THUNDERSTORM WAS OVER VIOLA...OR 11 MILES
SOUTH OF DOVER...MOVING EAST-SOUTHEAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DOVER...GEORGETOWN...MILFORD...SEAFORD...DENTON...LAUREL...
HARRINGTON...CAMDEN...LEWES...FEDERALSBURG...MILTON...BRIDGEVILLE...
GREENSBORO...RIDGELY...ELLENDALE...BOWERS...WOODSIDE...VIOLA...
ANDREWSVILLE AND AGNER.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3856 7570 3865 7571 3869 7577 3868 7579
3890 7595 3922 7540 3907 7541 3899 7532
3891 7531 3880 7518 3878 7514 3851 7567
TIME...MOT...LOC 2211Z 264DEG 27KT 3900 7557
JJMLocal storm report, Jul 28, 7:11 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
711 PM EDT THU JUL 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM LIGHTNING DENNIS TWP 39.18N 74.82W
07/28/2016 CAPE MAY NJ TRAINED SPOTTER
TWO ACTIVE STRUCTURE FIRES FROM LIGHTNING STRIKES. ONE
LOCATED ON TYLER RD... OTHER LOCATION IS UNKNOWN AT THIS
TIME.
&&
EVENT NUMBER PHI1601604
SRPSpecial weather statement, Jul 28, 7:22 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
722 PM EDT THU JUL 28 2016
DEZ003-004-290000-
DELAWARE BEACHES-INLAND SUSSEX-
722 PM EDT THU JUL 28 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN SUSSEX AND
SOUTHEASTERN CAROLINE COUNTIES...
AT 721 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR HENLOPEN ACRES TO NEAR GUMBORO TO NEAR
SHARPTOWN...AND MOVING SOUTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
GEORGETOWN...SEAFORD...MILLSBORO...LAUREL...LEWES...SELBYVILLE...
DELMAR...DAGSBORO...MILLVILLE...HENLOPEN ACRES...SYCAMORE...
GUMBORO...LONG NECK...OCEAN VIEW...BLADES...FRANKFORD...
SOUTH BETHANY...DEWEY BEACH AND BETHEL.
WIND GUSTS UP TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH
THIS STORM.
HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND WILL CAUSE
LOCALIZED FLOODING ON ROADWAYS AND POOR DRAINAGE AREAS. DO NOT
DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3846 7569 3864 7571 3866 7553 3878 7510
3869 7507 3868 7507 3869 7508 3869 7514
3864 7513 3862 7508 3866 7507 3861 7506
3862 7510 3859 7521 3857 7518 3857 7510
3860 7506 3845 7505
TIME...MOT...LOC 2321Z 308DEG 27KT 3869 7508 3851 7535 3850 7572
ROBERTSONThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 2:03 PM EDT | Special Marine Warning | PHI | 57 min | |
| Jul 28, 2:20 PM EDT | Special Marine Warning | PHI | 55 min | |
| Jul 28, 2:30 PM EDT | Severe Thunderstorm Warning | PHI | Burlington, Camden, Gloucester | 45 min |
| Jul 28, 2:36 PM EDT | Areal Flood Advisory | PHI | Gloucester, Salem | 4 hr |
| Jul 28, 3:04 PM EDT | Special Marine Warning | PHI | 116 min | |
| Jul 28, 3:54 PM EDT | Areal Flood Advisory | PHI | Atlantic, Cumberland, Gloucester, Salem | 4 hr |
| Jul 28, 3:58 PM EDT | Areal Flood Advisory | PHI | Burlington, Monmouth, Ocean | 4 hr |
| Jul 28, 4:04 PM EDT | Special Weather Statement | PHI | Salem | 41 min |
| Jul 28, 4:46 PM EDT | Special Weather Statement | PHI | Atlantic | 59 min |
| Jul 28, 5:05 PM EDT | Special Marine Warning | PHI | 85 min | |
| Jul 28, 5:17 PM EDT | Areal Flood Advisory | PHI | Atlantic, Burlington, Ocean | 4 hr |
| Jul 28, 6:12 PM EDT | Severe Thunderstorm Warning | PHI | Cape May | 63 min |
| Jul 28, 6:23 PM EDT | Special Marine Warning | PHI | 67 min | |
| Jul 28, 6:38 PM EDT | Special Marine Warning | PHI | 97 min | |
| Jul 28, 6:48 PM EDT | Areal Flood Advisory | PHI | Atlantic, Cape May, Cumberland | 4 hr |
| Jul 28, 6:51 PM EDT | Severe Thunderstorm Warning | PHI | Cape May | 28 min |
| Jul 28, 6:56 PM EDT | Special Marine Warning | PHI | 64 min | |
| Jul 28, 12:58 PM EDT | Severe Thunderstorm Warning | PHI | Chester | 47 min |
| Jul 28, 1:24 PM EDT | Severe Thunderstorm Warning | PHI | Chester, Delaware | 51 min |
| Jul 28, 3:28 PM EDT | Severe Thunderstorm Warning | PHI | Berks | 27 min |
| Jul 28, 3:41 PM EDT | Areal Flood Advisory | PHI | Berks | 4 hr |
| Jul 28, 4:50 PM EDT | Areal Flood Advisory | PHI | Berks | 4 hr |
| Jul 28, 12:52 PM EDT | Tornado Warning | PHI | Caroline, Talbot | 23 min |
| Jul 28, 1:20 PM EDT | Severe Thunderstorm Warning | PHI | Caroline | 40 min |
| Jul 28, 3:52 PM EDT | Special Weather Statement | PHI | Kent | 38 min |
| Jul 28, 4:31 PM EDT | Severe Thunderstorm Warning | PHI | Caroline, Kent, Queen Anne's | 44 min |
| Jul 28, 4:56 PM EDT | Areal Flood Advisory | PHI | Caroline, Kent, Queen Anne's | 4 hr |
| Jul 28, 5:14 PM EDT | Severe Thunderstorm Warning | PHI | Caroline, Kent, Queen Anne's, Talbot | 46 min |
| Jul 28, 5:56 PM EDT | Severe Thunderstorm Warning | PHI | Caroline, Queen Anne's, Talbot | 49 min |
| Jul 28, 6:12 PM EDT | Special Weather Statement | PHI | Caroline | 48 min |
| Jul 28, 6:15 PM EDT | Areal Flood Advisory | PHI | Caroline, Queen Anne's, Talbot | 4 hr |
| Jul 28, 6:25 PM EDT | Severe Thunderstorm Warning | PHI | Caroline | 65 min |
| Jul 28, 6:53 PM EDT | Areal Flood Advisory | PHI | Caroline, Talbot | 4 hr |
Nearby
Special Marine Warnings in New Jersey, 2016Every special marine warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.